... a day for a week, then 2 a day for a week, then 3 a day after that. I do.t know if this will help, the drug warnings kinda scare me, but they didnt put me on lithium because I have cardiac issues in the past. How will I know when this will help? And im scared to be labeled as a nut case. Please tell me if this helps you
Aw no cynde63, don't worry a bit about the depakote. I've been bipolar I for 8 years (which is even WORSE, as you do get manic episodes if you take it into your head to throw the drugs to the winds)... and really, with all the pills and anti-psychotics out there, I have to say that depakote is the best of a bad deal. Right now I am trying an experiment to see if I can survive without an anti-psychotic on just 500mgs a day of depakote, but it's a risky experiment. There are some nasty anti-psychotics which bipolars have to take WITH a mood stabilizers, and that's where it get's you. You haven't mentioned consuming any of those with the depakote, as I have always had to.
The depakote hasn't done a bit of damage to my liver in the eight years I've taken it, and I've lucked out too... I know it CAN cause a lot of weight gain, so I just keep a closer than usual eye on my appetite and diet. Also I seem to be fine and clear-headed on this drug.
Look, there are SO MANY people out there with bipolar, that I wouldn't fret about the label. Initially I was too sick to give a damn about labels... and now I just let my friends know that I have this, and that it's just something about me in terms of an illness. Nobody had shuddered away from me, and you'd be surprised how cool ppl are about this. Good luck, and don't worry!
Hi cynde63. The drugs, depakote and zoloft will need a bit of time, to be in your body, before they can become effective. You're not a nut case, far from it. You've an illness, as many of us do, some share the same ones, other people have a different ones. Having a mental illness, is just that, its a chemical illness within our brain that effects us all in various ways. Mentall illness, the stigma, has changed within the past 30 years or so. What was once in the past possibly considered unacceptable, today, is almost considered routine, normal in the treatment of the various mentall disorders. And don't worry about what others may have you thinking or believeing, you're going to be fine, once your medications begin to level themselves out, you'll be feeling awhole lot better, best to you,
cynde63, welcome to the site first of all, & my husband is bipolar also. He dose not like the label either, but does take his meds as required by his psychiartrist. He is currently on a dose of 200mg of zoloft & recently they added 75mg of Wellbutrin. It's kind of like playing a game with these meds to find the right fit. You have to give them time of at least a month to the very least lf 6 weeks to get the full effect. After that if you feel it is not helping you , please contact the prescribing doctor & get a change or increase of meds,but please give it some time. I have several good friends that are bipolar & they don't feel the stigma of being labeled. This is just in you head right now. It's is just like being teated for a broken leg. You don't have a banner on your forehead & frankly it is no ones business except yours & those with whom you share your experiences. So do not feel you are alone, but don't let this disease take away your life, because it is a disease just like having measles or anything else.
Hi Cynde, Welcome to the group. You are in good hands with Slattery, Pledge. and mary. They all have helped me sooo much. I was just like you, scared, and did not know what to do. I found this group, and they have changed my life. They gave me hope and strength I didn't know I had. Slattery is right about being labeled a nut case. I really can't add much more to what they have already told you. There are many others here to help you Too. I am like you, I did too much reading about all of these drugs and was very worried. With bipolar you may have to go through some different drugs until they find the right combination for you. I have been through a lot of them. I am again changing to Wellbutrin Hope it works, we will see. Again welcome to the group! MARY I just wanted to say Hi, sorry you are having to go through so much! I will keep the both of you in my prayers See Ya Dave
Hi ya Cynde - Glad you joined us... the bipolar bunch! My Psychiatrist once said to me, when I was commenting on the stigma of mental illness, "this is a physical illness, just as much as any other". That helped me to put it all together, realizing that, yes, it's a physical disorder of my brain, and that's the reason its considered a mental illness... because it occurs in the brain! That was many years ago, and I've been with him ever since. Once or twice a month I check in, and it helps tremendously with my perspective. Otherwise, I start thinking in a slightly skewed way, blowing things out of proportion, getting angry or having an attitude that is disproportionate to what is going on, thinking I may not need meds. (wrong!), or whatever. It was quite a process finding the right medications.
It took 2 years and many different meds, slowly titrating off and on, thinking I had been through them all, and knowing pretty quickly which ones did/didn't work. But, we have to remember that, when we begin each med, there will usually be some side effects. If these are tolerable, and its the right one, those will immediately vanish when you've reached the therapeutic dose of medication... like a light switch goes on, feeling normal. I take Trileptal & Seroquel, plus Dextroamphet., sometimes used to help the other two to work, like a kick start! I am Bipolar I, and you may find out that you are, too. Sounds like the mania was pretty strong, at one point. But, for now, try to be patient and just know that you will find the right meds, if you are consistent & tenacious about it. Depakote didn't work for me, but it works for many people with relatively few side effects. We really do need meds, if we're truly Bipolar. And, the meds will usually differ slightly, depending if we're Bipolar I or II. Good luck! Welcome to your journey for a better life. :) Blessings, J.
cynde, you are not a nut case just someone who needs a little help! we all sometimes need some meds to balance our bodies in different ways my daughter is 12 diagnosed bp1 they prescribed lamictal odt i was worried at first to but the meds working beautifully she started making friends again and showing interest in thing not dreaming of hurting people and not angry all the time anymore. so please give the meds a chance actually give yourself a chance. try the depakote let your dr know how it makes you feel. the warnings they put on the labels and side effects dont happen to everyone its good you are aware of them in case you are someone who has them but the dr will be checking up on them at your apts and if they incur they will change it or adjust as needed. all meds have some kind of side effects listed you have to have faith in your knowledge and your dr. everything will be alright if ever you feel scared post and we will be here for you! you take care i wish you happy healthy days
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Sep 2011 • 7 answers
Posted 18 Dec 2011 • 6 answers
I've been on 750mg of Depakote, a day, 250mg of Topomax, and 600mg of Seroquel. I have recently been
Posted 22 Jan 2012 • 2 answers
Posted 9 Feb 2013 • 4 answers
Posted 2 Nov 2013 • 4 answers